Hail, Fulton
- When
- July 20, 3:15 PM EST
- Where
- Fulton County, Fayette
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.667, -84.317
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 20, 3:00 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN JUL 20 2003 FORECAST DISCUSSION FOR TONIGHT THROUGH WEDNESDAY... THE ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON BUT AS OF YET ONLY ONE STORM HAS FIRED UP IN OUR NORTHEAST. THE FUEL IS THERE BUT AS OF YET NOTHING TO KICK OF A BUNCH OF STORMS. LAPS CAPE FROM 600 IN OUR NORTHEAST TO 3000 IN OUR SOUTHWEST AND LI RANGING FROM -2 TO -5. THERE WAS SOME ROTATION IN THAT ONE STORM BUT LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREATS INTO THE EVENING. OVERNIGHT A LOW PRESSURE CENTER AND COLD FRONT WILL BE MOVING THROUGH THE CWA GIVING US A VERY GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. FWC AND MAV ARE SHOWING 1 TO 2 INCHES FOR OVERNIGHT AND 60 TO 80 POP. WITH ONGOING INSTABILITY AND A STRONG INDICATION FOR STORMS TONIGHT KEPT CATEGORICAL POPS FOR TONIGHT. THE COLD FRONT WILL BE MOVING SOUTHEASTWARD OF THE CWA LATE TOMORROW CONTINUING A CHANCE FOR STORMS DURING THE DAY MONDAY. THE GREATER CHANCE SHOULD BE TONIGHT AHEAD AND ALONG THE COLD FRONT. MAV IS SHOWING 30 TO 50 POP FOR MONDAY WITH A 60 POP AT AOH AND FWC IS SHOWING 50 TO 70 POP. BUFKIT INDICIES ARE SHOWING A GREATER CHANCE FOR TONIGHT THAN DURING THE DAY MONDAY. AGREE WITH THIS AS AM THINKING THAT THE GREATEST INSTABILITY APPEARS TO BE AHEAD AND ALONG THE FRONT. WE WILL ALSO BE ON THE RIGHT REAR OF A JET STREAK TONIGHT. THEN FOR TUESDAY JUST EXPECTING RAIN SHOWERS AS MODELS ARE STILL SHOWING SOME INSTABILITY AND LIFT WITH SUFFICIENT MOISTURE IN THE ATMOSPHERE AS A SHORTWAVE MOVES THROUGH. FOR TUESDAY NIGHT GFS IS PROJECTING A LOW PRESSURE CENTER TO MOVE NORTHEASTWARD THROUGH TENNESSEE AND KENTUCKY AND THEN TO PENNSYLVANIA BY LATE WENESDAY. THIS COULD GIVE OUR EASTERN COUNTIES A CHANCE ON WEDNESDAY. FORECAST DISCUSSION FOR WEDNESDAY NIGHT THROUGH SUNDAY... NO MAJOR CHANGES TO THIS FORECAST PERIOD. TEMPERATURES ARE EXPECTED TO BE AROUND NORMAL. .IWX... IN...NONE. MI...NONE. OH...NONE. LOTHAMER/LASHLEY
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1139 AM EST SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS NORTHERN INDIANA...SOUTHERN MICHIGAN AND NORTHWEST OHIO. A COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT TODAY. SOME OF THESE STORMS MAY BE SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. AS THE STRENGTHENING COLD FRONT APPROACHES OUR AREA TONIGHT...THUNDERSTORMS ARE EXPECTED TO FORM INTO A LINE MOVING SOUTHEAST ACROSS THE AREA. SEVERE STORMS ARE AGAIN POSSIBLE. DAMAGING WINDS ARE THE MAIN THREAT TONIGHT. FORECAST WIND PROFILES INDICATE THAT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN WILL LIKELY ACCOMPANY THE STORMS...HOWEVER...MOVEMENT OF THE THUNDERSTORMS IS EXPECTED TO BE SUFFICIENT TO AVOID EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A LINE OF THUNDERSTORMS AHEAD OF THE COLD FRONT WILL LIKELY BE ONGOING MONDAY MORNING ACROSS NORTHWEST OHIO AND SOUTHERN PORTIONS OF NORTHEAST INDIANA. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS POSSIBLE SOUTHEAST OF A LINE FROM HUNTINGTON INDIANA TO ARCHBOLD OHIO. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY...POSSIBLY CAUSING THUNDERSTORMS AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EITHER THIS AFTERNOON OR TONIGHT OR BOTH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0209 PM EST SUN JUL 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM 12 NE COLDWATER MI 0.75 IN HAIL
07/20/03 BRANCH
0159 PM 12 NE COLDWATER MI 1.75 IN HAIL
07/20/03 BRANCH
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0223 PM EST SUN JUL 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0219 PM ALLEN MI 1.50 IN HAIL
07/20/03 HILLSDALE VERY HEAVY ROTATION
OVERHEAD. REPORTED BY ALLEN
FIRE DEPARTMENT.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0238 PM EST SUN JUL 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0232 PM 12 NE COLDWATER MI 0.75 IN HAIL
07/20/03 BRANCH
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0310 PM EST SUN JUL 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0252 PM 5 SE CAMDEN IN 0.75 IN HAIL
07/20/03 CARROLL REPORTED BY LAW
ENFORCEMENT.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0314 PM EST SUN JUL 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
STEVENSPRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0315 PM EST SUN JUL 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0252 PM 5 SE CAMDEN MI 0.75 IN HAIL
07/20/03 HILLSDALE REPORTED BY LAW
ENFORCEMENT.
STEVENSThe Northern Indiana radar (KIWX), 120 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported trees down west of Wauseon.
Law enforcement reported trees down and a barn destroyed southwest of Wauseon.
Law enforcement reported trees down west of McClure.
Law enforcement reported trees down in Liberty Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372637, 5372638, 5372639, 5372640, 5372641.